Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 70, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jun 19, 2013, 11:27 AM EDT. It took effect at Jun 19, 2013, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2013, 11:27 AM EDT (15:27 UTC)
- In effect from
- Jun 19, 2013, 12:00 PM EDT
- Expired
- Jun 19, 2013, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
529 WHUS71 KBOX 191527 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1127 AM EDT WED JUN 19 2013 ANZ254>256-192330- /O.CAN.KBOX.SC.Y.0069.000000T0000Z-130620T0300Z/ /O.NEW.KBOX.SC.Y.0070.130619T1600Z-130620T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1127 AM EDT WED JUN 19 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232-191630- /O.CAN.KBOX.SC.Y.0069.000000T0000Z-130619T1600Z/ NANTUCKET SOUND- 1127 AM EDT WED JUN 19 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS...SO THE ADVISORY HAS BEEN CANCELLED. HOWEVER...NORTHEAST WIND GUSTS INTO THE LOWER 20 KNOTS WILL CONTINUE AT TIMES INTO THE AFTERNOON. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
820 WHUS71 KBOX 191953 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 353 PM EDT WED JUN 19 2013 ANZ254>256-192300- /O.EXT.KBOX.SC.Y.0070.000000T0000Z-130619T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 353 PM EDT WED JUN 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
217 WHUS71 KBOX 192327 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 727 PM EDT WED JUN 19 2013 ANZ254>256-200030- /O.EXP.KBOX.SC.Y.0070.000000T0000Z-130619T2300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 727 PM EDT WED JUN 19 2013 ...SMALL CRAFT ADVISORY HAS EXPIRED... SEAS HAVE DROPPED BELOW 5 FEET...THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 9:21 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 19, 9:21 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
921 AM EDT WED JUN 19 2013
.SYNOPSIS...
HIGH PRESSURE BUILDS FROM THE GREAT LAKES INTO THE NORTHEAST
TODAY...BRINGING SOUTHERN NEW ENGLAND A PERIOD OF DRY AND NEAR
SEASONABLE TEMPERATURES THROUGH THURSDAY. THE HIGH MOVES OFFSHORE
FRIDAY AND BEGINS A TREND TOWARD WARMER AND MORE HUMID WEATHER
INTO THIS WEEKEND AND NEXT WEEK. MAINLY DRY WEATHER WILL PREVAIL
DURING THIS TIME BUT CAN/T RULE OUT A FEW DIURNAL
SHOWERS/THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
920 AM UPDATE...
HIGH PRESSURE WILL BE BUILDING IN FROM THE WEST AND RESULT IN A
BEAUTIFUL DAY ACROSS SOUTHERN NEW ENGLAND. HIGH TEMPS WILL BE
WELL UP INTO THE 70S UNDER PARTLY TO MOSTLY SUNNY SKIES WITH
COMFORTABLE HUMIDITY LEVELS. GUSTY NORTHEAST WINDS ACROSS THE CAPE
AND ISLANDS WILL CONTINUE INTO THE AFTERNOON...BUT THEN GRADUALLY
DIMINISH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
HIGH PRESSURE IN CONTROL. LIGHT AND VARIABLE WINDS UNDER MOSTLY
CLEAR CONDITIONS. ANTICIPATING EFFECTIVE RADIATIONAL COOLING.
WILL GO LOWER THAN MOS GUIDANCE BY SEVERAL DEGREES...NOTING THE
COLDER SPOTS CLIMATOLOGICALLY OF THE HIGHER ELEVATIONS...SOUTHEAST
COASTAL PLAIN...AND MARTHAS VINEYARD. COULD GET CLOSE TO RECORD
MINIMUM TEMPERATURES AS LOWS ARE FORECASTED AROUND THE MID 40S.
THURSDAY...
HIGH PRESSURE REMAINS IN CONTROL. WILL SEE LIGHT AND VARIABLE
WINDS BEGIN TO VEER OUT OF THE SOUTH. BROAD SCALE SUBSIDENCE
SHOULD LIMIT THE DEVELOPMENT OF FAIR-WEATHER CUMULUS. LOOKING TO
BE A MOSTLY CLEAR DAY. HIGHS AROUND THE MID- TO UPPER-70S. COULD
SEE A FEW SPOTS WARM TO VALUES AROUND 80 DEGREES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* TREND TOWARD WARMER AND MORE HUMID WEATHER ESP EARLY NXT WK
* WET JUN PATTERN WILL GIVE WAY TO A DRIER MORE TYPICAL SUMMER
TYPE REGIME...A FEW DIURNAL SHOWERS/THUNDERSTORMS EACH DAY
BOTH DETERMINISTIC AND ENSEMBLE GUIDANCE ARE IN GOOD AGREEMENT ON
DEAMPLIFYING THE UPPER AIR PATTERN THIS PERIOD AND TRANSITION TO A
MORE TYPICAL SUMMER PATTERN WITH A SUBTROPICAL RIDGE DEVELOPING
ACROSS THE SOUTHERN STATES INTO THE MID ATLC REGION. THIS WILL
DISPLACE THE POLAR JET FARTHER NORTH ACROSS THE NORTHERN TIER STATES
INTO SOUTHERN CANADA. THIS WILL SUPPORT WARMER MORE HUMID AIR
INCHING NORTHWARD TOWARD SOUTHERN NEW ENGLAND. SO THE OVERALL TREND
THIS PERIOD WILL BE FOR WARMER TEMPS AND HIGHER HUMIDITY.
AS FOR PRECIP...GIVEN THE PROXIMITY OF THE POLAR JET AND ASSOCIATED
FRONTAL BOUNDARY TO SOUTHERN NEW ENGLAND...CAN/T RULE OUT A FEW
DIURNAL SHOWERS/TSTMS FRI AND SAT...TYPICAL SUMMER TYPE PATTERN.
BETTER CHANCE OF SHOWERS/TSTMS MAY COME SUN/MON AS WARM FRONT MOVES
ACROSS THE AREA AS TRUE WARM SECTOR AIRMASS MAKES A PUSH TOWARD
SOUTHERN NEW ENGLAND EARLY NEXT WEEK.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH THURSDAY/...MODERATE CONFIDENCE.
7 AM UPDATE...
VFR MOST TERMINALS AT 7 AM WITH JUST SOME PATCHY IFR ACROSS RI AND
EASTERN MA. EXPECTING ALL TERMINALS TO BE VFR BY MID MORNING.
GUSTY NNE WINDS OVER CAPE COD AND ISLANDS WILL SLACKEN BY MIDDAY
AND THEN WILL GIVE WAY TO AFTERNOON SEABREEZES.
ANTICIPATING VFR CONTINUING INTO THURSDAY WITH LIGHT AND VARIABLE
FLOW VEERING OUT OF THE SOUTH.
KBOS TERMINAL...MODERATE CONFIDENCE. SEA-BREEZE LIKELY AROUND THE
MIDDAY HOUR.
KBDL TERMINAL...MODERATE CONFIDENCE.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
VFR ALONG WITH DRY WEATHER THU NGT THRU FRI NIGHT. SAT AND BEYOND...
LOW PROBABILITY OF DIURNAL SHOWERS AND THUNDERSTORMS BRIEFLY
LOWERING CONDITIONS TO MVFR/IFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH THURSDAY/...MODERATE CONFIDENCE.
WITH A COLD FRONT SLIDING ACROSS AND EAST OF THE WATERS ALONG WITH
SHOWER ACTIVITY...AND HIGH PRESSURE BUILDING OUT OF THE WEST...
WILL SEE AN INCREASE OF NORTHERLY WINDS WITH POTENTIAL GUSTS UP TO
25 KTS RESULTING IN FETCH ACROSS THE WATERS AMPLIFYING WAVES
HEIGHTS UP TO AROUND 5 FEET OVER THE SOUTH-SOUTHEAST OUTER WATERS.
WINDS AND WAVES SHOULD DISSIPATE TONIGHT INTO THURSDAY AS HIGH
PRESSURE BUILDS OVER THE WATERS WITH LIGHT AND VARIABLE WINDS.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
HIGH CONFIDENCE.
QUIET BOATING WEATHER EXPECTED THROUGH SUNDAY WITH HIGH PRESSURE
NEAR OR OVER THE WATERS. THE ONLY EXCEPTION IS SATURDAY AND/OR
SUNDAY WHEN SHOWERS AND THUNDERSTORMS MAY LIMIT VISIBILITIES ON THE
WATERS.
&&
.HYDROLOGY...
CONCERNING RIVER FLOODING...THE CHARLES AT DOVER REMAINS JUST
ABOVE FLOOD STAGE. LATEST GUIDANCE INDICATES THAT THIS RIVER WILL
ONLY SLOWLY FALL AND REMAIN IN MINOR FLOOD THROUGH LATE THURSDAY
NIGHT.
&&
.CLIMATE...
A PERIOD OF EFFECTIVE NOCTURNAL COOLING WILL BE POSSIBLE OVERNIGHT
WEDNESDAY INTO THURSDAY MORNING. CONSEQUENTIALLY...LOWS COULD
REACH RECORD MINIMUM TEMPERATURES. HERE IS A LISTING OF RECORD LOW
TEMPERATURES FOR JUNE 20TH:
BOSTON... 47 IN 1918
HARTFORD... 45 IN 1918
PROVIDENCE... 45 IN 1918
WORCESTER... 37 IN 1926
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR ANZ232.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
ANZ254>256.
&&
SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...SIPPRELL
LONG TERM...NOCERA
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
HYDROLOGY...STAFF
CLIMATE...STAFFHazardous weather outlook, Jun 19, 3:51 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 351 AM EDT WED JUN 19 2013 CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>008-200800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 351 AM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-MAZ023-024-200800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND-DUKES MA-NANTUCKET MA- 351 AM EDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.